NURS 6521N Week 8 Quiz 2 - Question and Answers
NURS 6521N Week 8 Quiz - NURS 6521N Advanced Pharmacology
1. A child is taking permethrin for head lice. The nurse will instruct her mother to
2. A 15-year-old boy is being carefully monitored for a skin infection and is being given ciprofloxacin. The nurse will observe for which of the following?
3. A patient is to begin taking tobramycin (Nebcin) for a nosocomial infection. Which of the following assessments should the nurse prioritize?
4. An immunocompromised patient in a critical care setting has developed a respiratory infection that has been attributed to methicillin-resistant Staphylococcus aureus (MRSA). The nurse should anticipate that the patient will require treatment with
5. A 30-year-old African-American woman tested positive for TB and is prescribed isoniazid. The nurse will plan the patient's care to include close monitoring of the drug therapy because
6. Laboratory testing has confirmed that a patient has chloroquine-resistant malaria and the patient's physician has prescribed quinine along with an adjunctive drug. The nurse should question the physician's order if the patient has a history of
7. A nurse has questioned why a patient's physician has prescribed a narrow-spectrum antibiotic rather than a broad-spectrum drug in the treatment of a patient's infection. Which of the following facts provides the best rationale for the use of narrow-spectrum antibiotics whenever possible?
8. A 34-year-old male has been diagnosed with TB and will be started on INH therapy. The medication history reveals that he currently takes antacids on a regular basis. The nurse will instruct the patient to take
9. Sulconazole has been prescribed for a patient with tinea pedis. The nurse will instruct the patient to use the topical agent
10. An immunocompromised cancer patient has developed cryptococcal meningitis and been admitted to the intensive care unit for treatment with amphotericin B. How should the nurse most safely administer this drug?
11. A patient is being treated for Mycoplasma pneumoniae pneumonia. She is allergic to penicillin and is being given azithromycin (Zithromax) in capsule form. The nurse will inform the patient that she will need to take the capsule
12. A 30-year-old woman who is in the first trimester of pregnancy has presented to her primary care provider with a 4-day history of a reddened, itchy left eye that is crusted with purulent exudate. The clinician suspects a bacterial, rather than viral, etiology. How will the patient's pregnancy affect the potential use of ciprofloxacin to treat her conjunctivitis?
13. A 9-year-old boy was bought to his primary care provider by his mother with signs and symptoms of hookworm infection and will be sent home with a prescription for mebendazole. When provided patient and family education, the nurse should teach the mother with which of the following measures to avoid reinfection following treatment?
14. A patient with AIDS has developed a number of secondary infections in recent weeks, including Kaposi's sarcoma. As a result of this most recent diagnosis, his care team has opted to begin treatment with interferon alfa-2a. The nurse is aware that this drug will address the etiology of Kaposi sarcoma by
15. A 20-year-old female patient is receiving topical clindamycin for acne vulgaris. She develops a rash and urticaria along with severe itching where the medication is applied. The nurse will formulate which of the following nursing diagnoses for the patient?
16. Which of the following nursing actions is most important in achieving successful antimicrobial therapy with vancomycin?
17. A 72-year-old patient is prescribed ophthalmic ciprofloxacin for a bacterial infection in her right eye. The nurse will teach her to observe for which of the following adverse effects of the drug?
18. A 49-year-old farmer who normally enjoys good health has become seriously ill in recent days and the results of an extensive diagnostic work up have resulted in a diagnosis of histoplasmosis. The patient has been admitted to the hospital and has begun treatment with amphotericin B. The nurse who is providing care for the patient should prioritize which of the following diagnostic results during his course of treatment?
19. A nurse is providing education to a patient who is taking INH. The nurse will advise the patient to avoid which of the following foods?
20. The nurse notices a cold sore on a patient's upper lip and requests medication; docosanol (Abreva) is ordered. Before applying the medication, the nurse would first
21. A 15-year-old patient has meningitis caused by Haemophilus influenza. She is being treated with chloramphenicol. The most important nursing action for this patient would be to monitor
22. Which of the following would a nurse assess for in a patient who is taking polymyxin B systemically?
23. A nurse is explaining the use of acyclovir therapy to a 72-year-old man. Nephrotoxicity is discussed as a major adverse effect in older patients. To minimize the risk of the patient developing this adverse effect, the nurse will advise him to
24. A 43-year-old man has been diagnosed with active TB. He has prescribed a multiple drug therapy, including INH and rifampin. A priority assessment by the nurse will be to monitor which combination of laboratory test results?
25. Mr. Laird is a 49-year-old electrician who experienced severe burns on his trunk, arms, and hands in a workplace accident 2 weeks ago. Part of his current wound care regimen involves the daily application of silver sulfadiazine to his wounds. The nurses who are providing care for Mr. Laird in the burns and plastics unit of the hospital should perform what action when administering this medication?
26. A patient is receiving cefazolin in combination with anticoagulants. To minimize the adverse effects during therapy, the nurse will
27. A 45-year-old female patient is prescribed ciprofloxacin to treat a bronchial infection. A nursing assessment revealed that she started taking daily vitamin supplements about 2 years ago. To maximize the therapeutic effects of the ciprofloxacin therapy, the nurse should advise the patient to
28. A 7-year-old child has tonsillitis and is prescribed penicillin V, which is to be administered at home. The nurse will instruct the parents to administer the drug
29. A 46-year-old man is receiving a quinupristin/dalfopristin IV infusion for a life-threatening infection. Which of the following would be most important for the nurse to monitor?
30. A patient has been admitted to the critical care unit with a diagnosis of peritonitis that has necessitated treatment with gentamicin. As a result, the care team should be cautious when concurrently administering other medications that may cause
31. A nurse is aware that the concept of selective toxicity is foundational to antimicrobial therapy. Which of the following statements most accurately describes selective toxicity?
32. A patient has endocarditis and is taking gentamicin. The nurse will be sure to monitor which of the following?
33. A patient is receiving long-term clindamycin therapy for a life-threatening infection. The nurse will begin by monitoring this drug therapy by obtaining
34. A patient has been admitted to the critical care unit of the hospital with bacterial septicemia that has failed to respond to initial antibiotic treatment. The patient's most recent blood cultures reveal the presence of methicillin-resistant Staphylococcus aureus (MRSA) in the patient's blood. The nurse will anticipate that this patient will likely require intravenous administration of what antibiotic?
35. A patient has been prescribed daptomycin for a complicated skin infection. Which of the following will the nurse advise the patient to report immediately?
|Institution & Term/Date|
Tags: NURS 6521N